Journal of the Mathematical Society of Japan

Degeneracy locus of critical points of the distance function on a holomorphic foliation

Toshikazu ITO, Bruno SCÁRDUA, and Yoshikazu YAMAGISHI

Full-text: Open access

Abstract

We study the geometry of transversality of holomorphic foliations of codimension one in ${\mathbb C}^n$ with spheres, from a viewpoint of dynamics of anti-holomorphic maps in the projective space. A point of non-degenerate contact of a leaf with a sphere is a hyperbolic fixed point of the corresponding dynamics. Around a point of degenerate contact, the intersection of branches of the variety of contacts is described as a bifurcation diagram of a neutral fixed point of dynamics. The Morse index for the distance function from the origin is computed as the complex dimension of an unstable manifold.

Article information

Source
J. Math. Soc. Japan, Volume 66, Number 1 (2014), 123-137.

Dates
First available in Project Euclid: 24 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1390600839

Digital Object Identifier
doi:10.2969/jmsj/06610123

Mathematical Reviews number (MathSciNet)
MR3161395

Zentralblatt MATH identifier
1288.32044

Subjects
Primary: 32S65: Singularities of holomorphic vector fields and foliations
Secondary: 37F75: Holomorphic foliations and vector fields [See also 32M25, 32S65, 34Mxx]

Keywords
foliation singularity transversality Morse index anti-holomorphic

Citation

ITO, Toshikazu; SCÁRDUA, Bruno; YAMAGISHI, Yoshikazu. Degeneracy locus of critical points of the distance function on a holomorphic foliation. J. Math. Soc. Japan 66 (2014), no. 1, 123--137. doi:10.2969/jmsj/06610123. https://projecteuclid.org/euclid.jmsj/1390600839


Export citation

References

  • X. Gomez-Mont, J. Seade and A. Verjovsky, Topology of a holomorphic vector field around an isolated singularity, Funct. Anal. Appl., 27 (1993), 97–103.
  • R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1985.
  • T. Ito, A Poincaré-Bendixson type theorem for holomorphic vector fields, In: Singularities of Holomorphic Vector Fields and Related Topics, (ed. T. Suwa), RIMS Kôkyûroku, 878, RIMS, 1994, pp.,1–9.
  • T. Ito and B. Scárdua, On holomorphic foliations transverse to spheres, Mosc. Math. J., 5 (2005), 379–397.
  • T. Ito and B. Scárdua, A Poincaré-Hopf type theorem for holomorphic one-forms, Topology, 44 (2005), 73–84.
  • T. Ito and Bruno Scárdua, On the classification of non-integrable complex distributions, Indag. Math. (N.S.), 17 (2006), 397–406.
  • T. Ito and Bruno Scárdua, On the Poincaré-Hopf index theorem for the complex case, Open Math. J., 1 (2008), 1–10.
  • T. Ito and B. Scárdua, A non-existence theorem for Morse type holomorphic foliations of codimension one transverse to spheres, Internat. J. Math., 21 (2010), 435–452.
  • T. Ito, B. Scárdua and Y. Yamagishi, Transversality of complex linear distributions with spheres, contact forms and Morse type foliations, J. Geom. Phys., 60 (2010), 1370–1380.
  • B. Limón and J. Seade, Morse theory and the topology of holomorphic foliations near an isolated singularity, J. Topol., 4 (2011), 667–686.
  • B. Malgrange, Frobenius avec singularités. I. Codimension un, Inst. Hautes Études Sci. Publ. Math., 46 (1976), 163–173.
  • J. Milnor, Singular Points of Complex Hypersurfaces, Ann. of Math. Stud., 61, Princeton University Press, Princeton NJ, 1968.
  • S. Smale, Morse inequalities for a dynamical system, Bull. Amer. Math. Soc., 66 (1960), 43–49.
  • T. Takagi, On an algebraic problem related to an analytic theorem of Carathéodory and Fejér and on an allied theorem of Landau, Japan. J. Math., 1 (1924), 83–93.
  • R. Thom, Généralization de la théorie de Morse aux variétés feuilletées, Ann. Inst. Fourier (Grenoble), 14 (1964), 173–189.